In a shocking incident, as many as 25 children experienced nausea and vomiting after being allegedly administered de-worming medication during a drive by the school administration on Thursday.
The incident was reported at the Ganesh Mandir High School in Guwahati city.
As per initial reports, some students had to be given oxygen at a nearby hospital, while, few others have already recovered.
The incident has caused uproar inside the school campus, as the parents of the students blamed the school management for the mishappening.
Meanwhile, speaking to Pratidin Time in this regard, Professor and Head, Department of Swasthavritta &Yoga, Govt. Ayurvedic College, Guwahati, Dhiren Deka claimed that de-worming medicines can have some mild side effects to children if they are mal-nutritious or weak in health, or if there is a difference in body temperature amid the hot weather condition, also improper diagnosis of the child can be another reason.
“One must also ensure the expiry of medicines, which can also be another most vital point for today’s incident. Children might feel nausea and vomiting if being administered with expired de-worming medicines. Moreover, high doses of deworming medicines can also lead to weakness at the initial stages, but they will be fine. In general, government-supplied medicines are contaminated and bad in quality. Apart from this, de-worming medicines shouldn’t be given in an empty stomach in order to avoid gastric problem,” added Doctor Dhiren Deka.